Alert archive / South Dakota / Wind Advisories in 2010

Wind Advisory 16, NWS Aberdeen, SD

October 25, 201026 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Oct 25, 2010, 2:30 PM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 25, 2010, 4:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 2:30 PM CDT (19:30 UTC)
In effect from
Oct 25, 2010, 4:00 PM CDT
Expired
Oct 26, 2010, 7:00 AM CDT
In force
15 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 25, 9:12 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Oct 25, 9:12 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
912 AM CDT MON OCT 25 2010

.UPDATE...
THE FORECAST FOR TODAY APPEARS TO BE ON TRACK AT THIS TIME. A BAND
OF LIGHT RAIN IS WORKING INTO THE WESTERN FORECAST ZONES.
ADDITIONAL REINFORCEMENTS OF RAIN WILL REALLY GET GOING LATER THIS
AFTERNOON INTO THIS EVENING ACROSS THE FAR EASTERN ZONES.
AND...TEMPERATURES SHOULD CONTINUE A SLOW AND STEADY RISE THROUGH
THE 50S TODAY UNTIL THE COLD FRONT WORKS THROUGH. NO CHANGES
PLANNED TO CURRENT GRIDDED/WORDED FORECAST.

&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH WEDNESDAY
SFC LOW IS BEGINNING TO TAKE SHAPE JUST TO THE WEST OF THE AREA AS
THE COLD FRONT ALSO BEGINS TO APPROACH. WARM FRONTAL BOUNDARY LIES
ACROSS SOUTHWEST SD. MODELS ARE CONTINUING TO TREND DRIER WITH
TODAYS FRONTAL PASSAGE AND BECOMING MORE PRONOUNCED WITH A DRY
SLOT MOVING OVER THE CWA DURING THE LIFE CYCLE OF THE STRONG SFC
LOW. GENERALLY WENT WITH 30 TO 50 POPS TODAY AS THE FRONTAL
BOUNDARY MOVES QUICKLY ACROSS THE AREA...THEN DROPPED DOWN TO
SLIGHT CHANCE OVER THE WESTERN CWA THIS AFTERNOON. ALL MODELS HAVE
BECOME MARKEDLY DRIER TODAY...WITH THE BULK OF THE PRECIP BLOWING
UP THIS AFTERNOON OVER VERY FAR EASTERN SD...AND MORE SO INTO MN.

STRONG WINDS STILL ON TRACK FOR TUESDAY AND EVEN INTO WEDNESDAY.
WILL LEAVE THE HIGH WIND WATCH IN PLACE. NAM SUGGESTING THAT
WEDNESDAY MIGHT ACTUALLY BE THE WINDIER OF THE TWO DAYS. THIS IS A
TREND THAT WILL HAVE TO BE WATCHED CLOSELY AS IT WILL DETERMINE
WHAT HEADLINES TO ISSUE FOR TUESDAY AND WEDNESDAY.

THERE HAS ALSO BEEN A SLIGHT NORTHWARD TREND IN THE WRAP AROUND
PRECIP FOR TUESDAY NIGHT SO HAVE ADJUSTED POPS ACCORDINGLY. IT
STILL APPEARS THE AIR WILL BE COLD ENOUGH LATE TUESDAY NIGHT INTO
WEDNESDAY TO CHANCE PRECIP TO SNOW. ALTHOUGH...WILL HAVE TO WATCH
A SLIGHT WARMING TREND IN LOW LEVEL TEMPS IN THE NAM.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
GOOD AGREEMENT BTWN NUMERICAL MODEL GUIDANCE CONTINUES IN THE
EXTENDED FORECAST PERIOD. THE CLOSED LOW THAT IS EXPECTED TO BRING
STRONG...POSSIBLY HIGH WIND...AND THE FIRST SNOWFALL OF THE
SEASON TO NE SD AND WRN MN WED...IS PROGGED TO BE OVER SOUTH
CENTRAL ONTARIO WED NIGHT. HEIGHTS IN THE UPPER...MID...AND LOW
LEVELS WILL RISE RAPIDLY ON THURSDAY BEHIND THIS SYSTEM AND AHEAD
OF THE NEXT PACIFIC TROUGH PUSHING ONTO THE WEST COAST. SFC RIDGE
AXIS MOVES THROUGH THE CWA THURSDAY MORNING...WITH AN INCREASING
SELY SFC FLOW BEGINNING THEREAFTER. THIS SFC FLOW WILL LEAD TO
QUITE A RAPID WARM UP TO NEAR SEASONAL HIGHS FOR FRIDAY AFTERNOON.
PREVIOUSLY MENTIONED TROUGH ALONG THE WEST COAST IS FORECAST TO
MOVE THROUGH THE AREA ON SATURDAY. LATEST GUIDANCE TRENDING
FARTHER SOUTH WITH THIS TROUGH...STILL BRINGING A FEW SHOWERS
ALONG WITH A WEAK N-S COLD FRONT THROUGH THE REGION. THIS
PROGRESSIVE UPPER LEVEL PATTERN CONTINUES INTO THE LATTER HALF OF
THE WEEKEND WITH ANOTHER UPPER LVL SHORT-WAVE TROUGH PASSAGE
SLATED FOR SUNDAY EVENING/SUNDAY NIGHT.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR MID LEVEL CLOUDS WILL REMAIN OVER THE TAF LOCATIONS THROUGH
THE DAY AND EVENING AS A STRONG UPPER LEVEL TROUGH DIGS OVER THE
REGION. P6SM -RA FALLING FROM THESE MID LEVEL CLOUDS WILL AFFECT
ALL OF THE TAF LOCATIONS INTO THE EVENING HOURS. VISIBILITIES MAY
FALL TO 5 MILES OR LESS AT TIMES...ESPECIALLY AT ABR AND ATY.
CEILINGS MAY ALSO FALL INTO THE MVFR RANGE WITH THE RAIN SHOWERS
AT ABR AND ATY. THE RAIN WILL MOVE EAST BY LATE THIS EVENING WITH
VFR CEILINGS REMAINING THROUGH TONIGHT AND TUESDAY MORNING. WINDS
WILL SHIFT TO THE NORTHWEST AND INCREASE AT ALL TAF SITES BEHIND A
COLD FRONT MOVING ACROSS THE REGION TODAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
     DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
     LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
     WALWORTH.

MN...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     BIG STONE-TRAVERSE.

&&

UPDATE...DORN
SHORT TERM...TMT
LONG TERM...CHURCH
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 25, 11:21 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
1121 AM CDT MON OCT 25 2010

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-261630-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
1121 AM CDT MON OCT 25 2010 /1021 AM MDT MON OCT 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ADVISORY STRENGTH WINDS ARE POSSIBLE BY EARLY THIS EVENING ACROSS
PORTIONS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...SPREADING
EAST TO INCLUDE NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL
MINNESOTA BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST TO NORTHWEST WINDS WILL OCCUR ON TUESDAY AND
WEDNESDAY AS LOW PRESSURE STRENGTHENS TO THE NORTHEAST OF THE
REGION. SUSTAINED WINDS FROM 35 TO 45 MPH...WITH GUSTS TO 58 MPH
OR HIGHER ARE EXPECTED. LIGHT SNOW IS ALSO POSSIBLE LATE TUESDAY
NIGHT INTO WEDNESDAY ACROSS NORTHEASTERN SOUTH DAKOTA. ANY
ACCUMULATIONS WILL BE LIGHT...BUT FALLING SNOW COMBINING WITH
WINDS AS STRONG AS ARE FORECAST WOULD CREATE CONSIDERABLY REDUCED
VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TUESDAY THROUGH WEDNESDAY FOR
WIND REPORTS OR ANY REPORTS OF DAMAGE.

DORN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:30 PM CDTHigh Wind WarningABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more52 hr

Nearby

Wind Advisories in South Dakota, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.